Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 48, NWS Cleveland, OH

May 15, 2007Lucas County, Ottawa County, Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 15, 2007, 7:06 PM EDT for Lucas County, Ottawa County, Wood County, Ohio. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2007, 7:06 PM EDT (23:06 UTC)
Expired
May 15, 2007, 8:00 PM EDT
In force
54 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Lucas County, OH, Ottawa County, OH, Wood County, OH

The radar

The Detroit radar (KDTX), 125 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 7:30 PM EDTTSTM WND DMGBowling Green, OHTHREE UTILITY POLES AND WIRES DOWN
May 15, 7:45 PM EDTTSTM WND DMG1 E Oregon, OHMULTIPLE TREES DOWN IN JERUSALEM TOWNSHIP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 152306
SVRCLE
OHC095-123-173-160000-
/O.NEW.KCLE.SV.W.0048.070515T2306Z-070516T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
706 PM EDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCAS COUNTY IN NORTHWEST OHIO
  OTTAWA COUNTY IN NORTHWEST OHIO
  WOOD COUNTY IN NORTHWEST OHIO

* UNTIL 800 PM EDT

* AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 13 MILES NORTH OF OREGON TO WESTON...OR ALONG A LINE EXTENDING
  FROM MONROE TO 10 MILES SOUTHWEST OF BOWLING GREEN...AND MOVING    
  EAST AT 40 MPH. LOCAL LAW ENFORCMENT IN TOLEDO REPORTS SOME TREE   
  DAMAGE WITH THESE STORMS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NORTHWOOD...GENOA AND ELMORE

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4173 8347 4170 8343 4170 8334 4172 8334
      4168 8330 4163 8317 4174 8310 4174 8310
      4163 8316 4161 8310 4146 8325 4146 8333
      4150 8335 4150 8341 4137 8342 4125 8387
      4130 8387

$$

MRD
1 follow-up statement
000 
WWUS51 KCLE 152321
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
720 PM EDT TUE MAY 15 2007

OHC095-123-173-160000-
/O.CON.KCLE.SV.W.0048.000000T0000Z-070516T0000Z/
WOOD OH-LUCAS OH-OTTAWA OH-
720 PM EDT TUE MAY 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT 
FOR OTTAWA...LUCAS AND WOOD COUNTIES...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF OREGON TO WESTON...OR ALONG A
LINE EXTENDING FROM 12 MILES SOUTHEAST OF MONROE TO 8 MILES WEST OF 
BOWLING GREEN. THESE STORMS WERE MOVING NORTHEAST AT 50 MPH. AT 717 
PM...TOLEDO METCALF AIRPORT REPORTED A WIND GUST OF 50 MPH WITH 
THESE STORMS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALBRIDGE...TONTOGANY...ROSSFORD...PERRYSBURG...NORTHWOOD...HASKINS 
...HARBOR VIEW AND BOWLING GREEN.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4173 8347 4170 8343 4170 8334 4172 8334
      4168 8330 4163 8317 4174 8310 4174 8310
      4163 8316 4161 8310 4146 8325 4146 8333
      4150 8335 4150 8341 4137 8342 4125 8387
      4130 8387

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:12 PM EDT, 3 hours 54 minutes earlier.

Area forecast discussion, May 15, 3:12 PM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
312 PM EDT TUE MAY 15 2007

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE AREA
TONIGHT. A LINGERING TROUGH WILL EXTEND BACK THROUGH THE GREAT
LAKES FOR A COUPLE OF DAYS WHILE HIGH PRESSURE WILL WORK IN FROM
THE WEST LATE WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
EARLIER SOUNDING (ILN) WAS ESSENTIALLY CAPPED BUT 18Z SOUNDING
GETTING MUCH MORE UNSTABLE AND ADDING CAPE. SVR WX WATCHES JUST TO
THE WEST AT THIS TIME. RUC INDICATES BEST INSTABILITY WILL SHIFT
NE ACROSS SE LWR MI LATE AFTERNOON AND PERHAPS (MAYBE?) THE
STRONGEST CONVECTION ACROSS MID MS VALLEY MAY TRY TO SHIFT
SOUTHEAST TOWARD THE OHIO VALLEY. NONETHELESS...SOME CONVECTION
WILL FILL IN ALONG THE FRONT AND FRONT APPEARS ON TRACK WITH
PREVIOUS FORECASTS... PERHAPS AN HOUR OR TWO QUICKER. WITH DRIER
AIR ALOFT THE BIGGER STORMS WILL BE PRIMED FOR POTENTIAL
DOWNBURSTS. WILL MENTION PSBL SEVERE IN WESTERN AND CENTRAL
COUNTIES THIS EVENING. WIND ALOFT IS NOT PARTICULARLY STRONG AND
WITH RELATIVELY DRY ATMOSPHERE AND WEAK/MODERATE DYNAMICS STORMS
WEAKENED AFTER SUNSET YESTERDAY AND WILL LIKELY DO THE SAME
TONIGHT.

MODELS CONTINUE TO SHOW NICE ENTRANCE REGION TO JET ALOFT INTO THE
DAY WEDNESDAY WITH SLOW PRESS OF COOLER AIR WHICH TYPICALLY
RESULTS IN SHOWERS BEHIND THE FRONT AND MODELS HAVE BEEN SHOWING
THIS FOR DAYS SO WILL NOT TRY TO TIME SHOWERS/STORMS OVERNIGHT
EXCEPT FOR THE ONSET ACROSS FAR EAST. HIGHER GROUND OVER NE OH/NW
PA WILL LIKELY CAUSE SHOWERS TO HANG ON THROUGH AT LEAST WED
MORN. SOME BREAKS IN THE CLOUDS NW OHIO DURING THE AFTRN BUT IT
MAY TAKE UNTIL LATE IN THE DAY TO REALLY START TO DRY UP AND EAT
AWAY AT CLOUD SHIELD.

MODEL GUIDANCE TEMPS SIMILAR AND REASONABLE. WHERE CLOUDS AND
SHOWERS HANG ON (NE OH/NW PA) WEDNESDAY TEMPS MAY ACTUALLY DROP
SOME BFR THEY STABILIZE OR RECOVER A FEW DEGREES LATE.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
NEXT SHORT WAVE PROGGED TO DROP QUICKLY ACROSS CENTRAL GREAT LAKES
TOWARD OH VALLEY WED NGT INTO THURSDAY. GFS SEEMS OVER
ENTHUSIASTIC WITH QPF ALTHOUGH CERTAINLY THINK THERE WILL BE SCT
SHOWERS. CENTER OF SHORT WAVE DROPS WEST AND SOUTH OF FCST AREA ON
THE WAY TOWARD CUTTING OFF. BEST UVV MAY MISS THE FCST AREA BUT
CANNOT RULE OUT A SHOWER OR TWO BUT ACTIVITY WILL LIKELY NOT GET
OUT OF HAND. LAKESHORE MAY BE PROTECTED AS COOLER AND MORE STABLE
AIR COMES OFF THE LAKE.

MIN TEMPS TRICKY WED NGT DEPENING ON AMOUNT OF CLOUDS. IF SKIES
WERE TO CLEAR AND WINDS DIMINISH THEN FROST BECOMES A POSSIBILITY.
WILL NOT MENTION IT FOR NOW AND TAKE A CLOSER LOOK WITH WED FCSTS.
ALSO WILL HAVE TO WATCH FOR FROST THURSDAY NIGHT ESPECIALLY
TYPICAL COLDER OUTLYING AREAS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
SURFACE HIGH BUILDS IN FRIDAY AND ALTHOUGH UPPER LOW WILL BE JUST
SOUTH OF THE AREA I THINK WE WILL SEE MORE THAN ENOUGH DRYING AND
INCREASING STABILITY THAT ALL WE WILL HAVE TO DEAL WITH WILL BE
SOME FAIR WEATHER CUMULUS.

BACKDOOR TYPE FRONT STILL PROGGED TO DROP SOUTH ACROSS GREAT LAKES
SAT NGT INTO SUNDAY. NO SIGN THAT IT WILL BE MUCH OF A FRONT
ALTHOUGH TROUGH ALOFT REMAINS OVER THE NORTHEAST WHICH SHOULD ENABLE
ONE LAST PUSH OF CANADIAN HIGH PRESSURE SOUTHWARD FOR SUNDAY. IMPACT
WILL PROB BE MINIMAL AS THERE WILL BE LITTLE LOW LEVEL MOISTURE AND
WEAK AND SHALLOW CAA. IF SHORT WAVE ALOFT IS STRONGER OR IF
SHOWERS/STORMS DEVELOP OVER THE NW GRTLKS AND PROPOGATE SEWARD THEN
PERHAPS WE CAN GET SOME SHOWERS. WILL KEEP FCST DRY AND ADD A FEW
MORE CLOUDS SAT NGT INTO SUN. TEMPS MAY DROP A CATEGORY OR TWO
SUNDAY ESPECIALLY NEAR THE LAKE ERIE LAKESHORE. RETURN FLOW DEVELOPS
MONDAY AND APPEARS AS THOUGH IT WILL GO INTO MID WEEK NEXT WEEK
AHEAD OF DEEPENING BUT PROGRESSIVE TROUGH OVER PLAINS STATES. SHOULD
WARM UP STEADILY MON/TUE/WED (ESPECIALLY TUE AND WED) AND WILL FCST
TEMPS ABV SEASONAL NORMS AND GUIDANCE BY TUESDAY AS BOTH ECMWF AND
GFS SHOW STRONG WARM ADVECTION THROUGH THE PERIOD. RECENT WARM UPS
HAVE GOTTEN MAX TEMPS TO AROUND 80 OR IN THE 80S.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHUD BE MNLY FEW TO SCT CU DVLP DURG AFTN WITH SCT TO LCLY BKN CI
ABV. A FEW WDLY SCT TSRA MAY DVLP IN NW OH THIS AFTN BUT REST OF
AREA SHUD BE DRY AS AMS RMNS CAPPED.  A MORE WIDESPREAD BAND OF
CONVECTION WL PROGRESS ESE ACRS AREA THIS EVE AND TNGT AS CDFNT OVR
MI MOVS SE THRU THE REGION. SOME OF THE TSRA CUD BE STG TO LOCALLY
SVR WITH PSBL WINDS GUSTING ARND 50KT AND HAIL OF 3/4 INCH BUT THESE
WL BE FEW AND FAR BTWN SO WONT BE MENTIONING THIS IN TAFS BUT
RATHER JUST GENERIC TSRA. WL TRY AND TIME A FEW HR WINDOW OF BEST
TSRA CHC WITH THE CDFNT AND USE VCTS BEFORE THIS.

OUTSIDE OF TSRA SHUD SEE VFR CONDS PERSIST TIL LATE TNGT WHEN MOIST
AMS SHUD SUPPORT LOW CLDS AND REDUCED VSBYS AS COLDER AIR MIXES IN
TO CONDENSE MSTR AND KP AMS SATURATED. CONDS WL SLOLY IMPV ON WED AS
SOMEWHAT DRIER AIR MIXES FM THE NW.

CONTD DRYING WED NITE THRU THU WITH HI PRES MOVG OVR THE REGION SO
SHUD HV VFR PREVAIL THRU SATURDAY.

&&

.MARINE...
COLD FRONT APPROACHING LAKE ERIE WITH THUNDERSTORMS IN ADVANCE OF
THE FRONT.  SMALL CRAFT ADVISORY WAVE CRITERIA STILL BEING MET ON
THE EAST HALF BUT WILL TRANSITION INTO A WIND CRITERIA ADVISORY.  SO
WILL LEAVE UP ADVISORY UNTIL 4 AM AND HOIST IT UP FOR THE WEST THIS
PACKAGE.  EVENING CAN DROP ADVISORY IF THEY SEE FIT.  WILL LIKELY
NEED TO RE HOIST THE ADVISORY AGAIN FOR WEDNESDAY AS WINDS PICK UP
WITH STRONGER GRADIENT IN ADVANCE OF HIGH PRESSURE BUILDING SOUTH.

GENERALLY FAIR WEATHER OVER THE LAKE THROUGH SATURDAY WHEN NEXT COLD
FRONT APPROACHES.  WINDS SHOULD DIMINISH AS WELL TO LIGHT AND
VARIABLE ALONG WITH WAVES.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR LEZ147>149.

&&

SYNOPSIS...OUDEMAN/THOMPSON
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KOSARIK
AVIATION...ADAMS
MARINE...LOMBARDY
Hazardous weather outlook, May 15, 5:29 AM EDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
529 AM EDT TUE MAY 15 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-161100-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
529 AM EDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ALONG A COLD FRONT LATE THIS AFTERNOON AND TONIGHT
MAY BE STRONG TO SEVERE. DAMAGING WINDS AND HAIL ARE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT.

OUDEMAN

In the hours before

Special weather statement, May 15, 6:50 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
650 PM EDT TUE MAY 15 2007

OHZ003-006>008-017-018-160100-
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN
650 PM EDT TUE MAY 15 2007

THUNDERSTORMS WILL MOVE ACROSS NORTHWEST OHIO THIS EVENING. THE
STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...HAIL...AND
STRONG WIND GUSTS OVER 50MPH.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 6:46 PM EDTSpecial Marine WarningCLE119 min
May 15, 7:34 PM EDTTornado WarningCLELucas, Ottawa26 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.